Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 154, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at Aug 2, 2006, 4:14 PM CDT for Ozaukee County, Wisconsin. It was in force for 31 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 2, 2006, 4:14 PM CDT (21:14 UTC)
- Expired
- Aug 2, 2006, 4:45 PM CDT
- In force
- 31 min
- Issued by
- NWS Milwaukee, WI
- Area
- Counties, with a storm outline in the text
County Ozaukee County, WI
The radar
The Milwaukee radar (KMKX), 60 km from the middle of the area, began a volume at 21:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 2, 4:30 PM CDT | TSTM WND DMG | Thiensville, WI | TREE BRANCHES DOWN. |
| Aug 2, 4:35 PM CDT | HAIL 0.25 | Cedarburg, WI | |
| Aug 2, 4:55 PM CDT | HAIL 0.25 | Mequon, WI | COURTESY OF WISN TV 12. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 2, 2:39 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 9.2 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 463 J/kg
- Mixed-layer CIN
- -109 J/kg
- Mixed-layer LCL
- 781 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 119 m²/s²
- 0-3 km storm-relative helicity
- 130 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KMKX 022114 SVRMKX WIC089-022145- /O.NEW.KMKX.SV.W.0154.060802T2114Z-060802T2145Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 414 PM CDT WED AUG 2 2006 THE NATIONAL WEATHER SERVICE IN MILWAUKEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN OZAUKEE COUNTY IN SOUTHEAST WISCONSIN * UNTIL 445 PM CDT * AT 406 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR CEDARBURG...AND MOVING EAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... 8 MILES SOUTH OF PORT WASHINGTON BY 425 PM CDT... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 4340 8805 4319 8806 4320 8788 4339 8785 $$ CRAVEN
2 follow-up statements
000 WWUS53 KMKX 022126 SVSMKX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 426 PM CDT WED AUG 2 2006 WIC089-022145- /O.CON.KMKX.SV.W.0154.000000T0000Z-060802T2145Z/ OZAUKEE WI- 426 PM CDT WED AUG 2 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT FOR OZAUKEE COUNTY... AT 423 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR CEDARBURG...MOVING EAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... 6 MILES SOUTH OF PORT WASHINGTON BY 435 PM CDT... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT WEDNESDAY EVENING FOR SOUTHEASTERN WISCONSIN. LAT...LON 4340 8805 4319 8806 4320 8788 4339 8785 $$ KRR
000 WWUS53 KMKX 022146 SVSMKX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 445 PM CDT WED AUG 2 2006 WIC089-022155- /O.EXP.KMKX.SV.W.0154.000000T0000Z-060802T2145Z/ OZAUKEE WI- 445 PM CDT WED AUG 2 2006 ...THE SEVERE THUNDERSTORM WARNING FOR OZAUKEE COUNTY EXPIRED AT 445 PM CDT... THE STORM HAS WEAKENED AND IS NO LONGER SEVERE. HOWEVER...WIND GUSTS TO 50 MPH...PEA SIZED HAIL...AND PERIODS OF HEAVY RAIN REMAIN POSSIBLE FROM NORTHERN WAUKESHA AND NORTHERN MILWAUKEE COUNTIES INTO SOUTHERN OZAUKEE COUNTY THROUGH 515 PM. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT WEDNESDAY EVENING FOR SOUTHEASTERN WISCONSIN. LAT...LON 4340 8805 4319 8806 4320 8788 4339 8785 $$ CRAVEN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 2, 2:46 PM CDT, 1 hour 28 minutes earlier.
Area forecast discussion, Aug 2, 2:46 PM CDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 246 PM CDT WED AUG 2 2006 .DISCUSSION...FORECAST FOCUS IS ON CONVECTION THIS EVENING...THEN ON QUIET AND SEASONAL WEATHER THROUGH SATURDAY. MODELS ARE IN GOOD AGREEMENT WITH SYNOPTIC SITUATION THROUGH 84 HOURS. CDFNT WILL SAG THROUGH SOUTHERN WISCONSIN THIS EVENING...INTO NORTHERN ILLINOIS TOWARD MIDNIGHT. WILL GENERALLY FOLLOW WRF TIMING WHICH IS BETWEEN NGM AND GFS. EXPECT SCATTERED THUNDERSTORMS TO INCREASE IN COVERAGE AND INTENSITY LATE AFTERNOON AND IN EVENING HOURS. ISOLATED SEVERE IS POSSIBLE WITH WET MICROBURSTS. PRECIPITABLE WATER AROUND 2 INCHES. DRY RIDGE BUILDS INTO CWA BEHIND CDFNT LATE TONIGHT AND THURSDAY. ALTHOUGH MODELS INDICATE ANOTHER SHORT WAVE ROTATING THROUGH CWA THURSDAY WITH RR QUAD 90KT H300 JET...COLUMN IS VERY DRY. WILL GO WITH ALL MODELS AND MOS GUIDANCE...AND KEEP THURSDAY DRY. RIDGE LINGERS OVER WISCONSIN THROUGH SATURDAY. COLUMN REMAINS DRY THROUGH THE PERIOD. SEASONAL TEMPERATURES ARE EXPECTED WITH COMFORTABLE DEW POINTS. && .MKX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Aug 2, 3:32 PM CDT, 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 332 PM CDT WED AUG 2 2006 WIZ046-047-051-052-056>060-062>072-031000- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 332 PM CDT WED AUG 2 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT THERE WILL BE SCATTERED THUNDERSTORMS TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS. THE MAIN THREAT WILL BE DAMAGING WINDS. LARGE HAIL AND AN ISOLATED TORNADO IS POSSIBLE. THE VERY MOIST ATMOSPHERE MAY ALSO CAUSE LOCALLY HEAVY RAIN...WHICH COULD PRODUCE FLOODING PROBLEMS. A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR SOUTH CENTRAL AND SOUTHEAST WISCONSIN UNTIL 11 PM CDT THIS EVENING. SCATTERED SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS CENTRAL AND SOUTHERN WISCONSIN THIS EVENING AND HAVE THE POTENTIAL TO BECOME SEVERE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS ALSO A CHANCE OF THUNDERSTORMS SUNDAY AND SUNDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED TONIGHT. LMZ643>646-665-031000- SHEBOYGAN TO PORT WASHINGTON- PORT WASHINGTON TO NORTH POINT LIGHTHOUSE- NORTH POINT LIGHTHOUSE TO WIND POINT- WIND POINT TO WINTHROP HARBOR ILLINOIS- WISCONSIN ADJACENT OPEN WATERS OF LAKE MICHIGAN TO MID LAKE- 332 PM CDT WED AUG 2 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE WILL BE SCATTERED SHOWERS AND THUNDERSTORMS TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS. THE MAIN THREAT WILL BE DAMAGING WINDS. LARGE HAIL AND AN ISOLATED WATERSPOUT IS POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS ALSO A CHANCE OF THUNDERSTORMS SUNDAY AND SUNDAY NIGHT.
In the hours before
Special weather statement, Aug 2, 2:39 PM CDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 239 PM CDT WED AUG 2 2006 WIZ046-047-051-052-056>060-062>072-022030- COLUMBIA-DANE-DODGE-FOND DU LAC-GREEN-GREEN LAKE-IOWA-JEFFERSON- KENOSHA-LAFAYETTE-MARQUETTE-MILWAUKEE-OZAUKEE-RACINE-ROCK-SAUK- SHEBOYGAN-WALWORTH-WASHINGTON-WAUKESHA- 239 PM CDT WED AUG 2 2006 ...SEVERE THUNDERSTORM WATCH 673 HAS BEEN ISSUED FOR ALL OF SOUTH CENTRAL AND SOUTHEAST WISCONSIN UNTIL 11 PM.... AT 235 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SCATTERED SHOWERS AND THUNDERSTORMS EXTENDING FROM DARLINGTON...TO MADISON...TO BEAVER DAM...TO WEST BEND...AS WELL AS IN THE RIPON AREA. THESE STORMS WERE MOVING NORTHEAST AROUND 40 MPH AND WILL AFFECT THE CITIES OF FOND DU LAC...SHEYBOYGAN...AND PORT WASHINGTON BY 4 PM. EXPECT HEAVY DOWNPOURS...FREQUENT LIGHTNING...AND WIND GUSTS TO 40 MPH TO ACCOMPANY THESE STORMS. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET THIS MORNING FOR POSSIBLE WARNINGS AND STATEMENTS. KRR/AFK
Special weather statement, Aug 2, 3:15 PM CDT, 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 315 PM CDT WED AUG 2 2006 WIZ046-047-051-052-056>060-062>072-022100- COLUMBIA-DANE-DODGE-FOND DU LAC-GREEN-GREEN LAKE-IOWA-JEFFERSON- KENOSHA-LAFAYETTE-MARQUETTE-MILWAUKEE-OZAUKEE-RACINE-ROCK-SAUK- SHEBOYGAN-WALWORTH-WASHINGTON-WAUKESHA- 315 PM CDT WED AUG 2 2006 ...SEVERE THUNDERSTORM WATCH 673 CONTINUES IN EFFECT FOR ALL OF OF SOUTH CENTRAL AND SOUTHEAST WISCONSIN UNTIL 11 PM.... AT 310 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SCATTERED SHOWERS AND THUNDERSTORMS EXTENDING FROM DARLINGTON...TO EAST OF MADISON...TO WATERTOWN...TO WEST BEND...TO JUST SOUTH OF SHEBOYGAN. ANOTHER SHORT LINE OF SCATTERED THUNDERSTORMS EXTENDS FROM SOUTH OF RIPON TO ELKHART LAKE. BOTH LINES WERE NEARLY STATIONARY IN POSITION WHILE THE INDIVIDUAL STORMS WERE MOVING NORTHEAST AT 40 MPH. BY 4 PM...THE CITIES OF MONROE...TO FORT ATKINSON...TO OCONOMOWOC...TO MEQUON SHOULD BE AFFECTED BY THESE STORMS. EXPECT HEAVY DOWNPOURS...FREQUENT LIGHTNING...AND WIND GUSTS TO 40 MPH TO ACCOMPANY THESE STORMS. RAINFALL TOTALS OF ONE TO TWO INCHES AN HOUR WILL PRODUCE PONDING OF WATER TO THE TOP OF CURBS IN URBAN AREAS. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET THIS MORNING FOR POSSIBLE WARNINGS AND STATEMENTS. KRR/AFK
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 7:42 PM CDT | Severe Thunderstorm Warning | MKX | Washington | 33 min |
| Aug 1, 7:55 PM CDT | Severe Thunderstorm Warning | MKX | Ozaukee | 30 min |
| Aug 1, 7:57 PM CDT | Special Marine Warning | MKX | 55 min | |
| Aug 2, 3:22 PM CDT | Severe Thunderstorm Warning | MKX | Dodge, Ozaukee, Washington | 53 min |
| Aug 2, 3:35 PM CDT | Special Marine Warning | MKX | 55 min | |
| Aug 2, 4:27 PM CDT | Special Marine Warning | MKX | 93 min | |
| Aug 2, 5:10 PM CDT | Severe Thunderstorm Warning | MKX | Milwaukee, Waukesha | 21 min |
| Aug 2, 5:19 PM CDT | Special Marine Warning | MKX | 56 min | |
| Aug 2, 6:10 PM CDT | Special Marine Warning | MKX | 95 min | |
| Aug 2, 6:24 PM CDT | Severe Thunderstorm Warning | MKX | Milwaukee, Racine, Waukesha | 46 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.